Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at May 26, 2022, 3:28 PM EDT for 6 counties in Michigan. It took effect at May 27, 2022, 2:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2022, 3:28 PM EDT (19:28 UTC)
- In effect from
- May 27, 2022, 2:00 AM EDT
- Expired
- May 28, 2022, 2:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053 WHUS43 KGRR 261928 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 328 PM EDT Thu May 26 2022 MIZ037-043-050-056-064-071-270330- /O.NEW.KGRR.BH.S.0001.220527T0600Z-220528T0600Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 328 PM EDT Thu May 26 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT FRIDAY THROUGH LATE FRIDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From 2 AM EDT Friday through late Friday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. Currents will be especially strong on the north side of north piers. * ADDITIONAL DETAILS...Water temperatures in the lower 50s can cause hypothermia in as little as a hour, be very careful if you go in the water without a wet suite. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
6 follow-up statements
650 WHUS43 KGRR 270248 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1048 PM EDT Thu May 26 2022 MIZ037-043-050-056-064-071-271100- /O.CON.KGRR.BH.S.0001.220527T0600Z-220528T0600Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1048 PM EDT Thu May 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT FRIDAY THROUGH LATE FRIDAY NIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From 2 AM EDT Friday through late Friday night. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. Currents will be especially strong on the north side of north piers. * ADDITIONAL DETAILS...Water temperatures in the lower 50s can cause hypothermia in as little as a hour, be very careful if you go in the water without a wet suit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
794 WHUS43 KGRR 270750 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 350 AM EDT Fri May 27 2022 MIZ037-043-050-056-064-071-271600- /O.CON.KGRR.BH.S.0001.000000T0000Z-220528T0600Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 350 AM EDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. Currents will be especially strong on the north side of north piers. * ADDITIONAL DETAILS...Water temperatures in the lower 50s can cause hypothermia in as little as a hour, be very careful if you go in the water without a wet suit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
860 WHUS43 KGRR 271513 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1113 AM EDT Fri May 27 2022 MIZ037-043-050-056-064-071-272315- /O.CON.KGRR.BH.S.0001.000000T0000Z-220528T0600Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1113 AM EDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. Currents will be especially strong on the north side of north piers. * ADDITIONAL DETAILS...Water temperatures in the lower 50s can cause hypothermia in as little as a hour, be very careful if you go in the water without a wet suit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
166 WHUS43 KGRR 271932 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 332 PM EDT Fri May 27 2022 MIZ037-043-050-056-064-071-280345- /O.CON.KGRR.BH.S.0001.000000T0000Z-220528T0600Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 332 PM EDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...Through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. Currents will be especially strong on the north side of north piers. * ADDITIONAL DETAILS...Water temperatures in the lower 50s can cause hypothermia in as little as a hour, be very careful if you go in the water without a wet suit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
692 WHUS43 KGRR 280209 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1009 PM EDT Fri May 27 2022 MIZ037-043-050-056-064-071-280600- /O.CON.KGRR.BH.S.0001.000000T0000Z-220528T0600Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1009 PM EDT Fri May 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Higher waves, strong currents, and hazardous swimming conditions expected. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
501 WHUS43 KGRR 280559 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 159 AM EDT Sat May 28 2022 MIZ037-043-050-056-064-071-280700- /O.EXP.KGRR.BH.S.0001.000000T0000Z-220528T0600Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 159 AM EDT Sat May 28 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... $$ Kenyon
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at May 26, 2:35 PM EDT, 53 minutes earlier.
Area forecast discussion, May 26, 2:35 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 235 PM EDT Thu May 26 2022 LATEST UPDATE... Discussion/Marine .DISCUSSION...(This evening through next Thursday) Issued at 235 PM EDT Thu May 26 2022 ...Marginal Severe/Heavy Rain Threat thru the Evening... ELongated surface low slowly advancing east-northeast along a quasi-stationary front through Friday will bring rounds of showers and thunderstorms. Deep moisture transport continues in southerly flow ahead of the upper low and p-wats will continue to be 1.50 inches or more, with heavy rainfall rates expected where surface convergence combines with increased diurnal instability, mostly across the southeast zones in the late afternoon/early evening. MBE vectors less than 10 knots indicate some localized flooding is possible. We will have to monitor that along with low threat of severe, primarily cellular or bowing line segments with shear profiles mostly unidirectional. Wind profiles also show about 30 to 35 knots deep layer shear. Model soundings continue to indicated limited CAPE, which is very tall but also very "skinny". Any deeper updrafts are capable of isolated wind damage, although most of the individual storms we have seen so far this afternoon have not been persistent. The cold front moves through on Friday with showers and thunderstorms, again concentrated across the southeast zones as low level convergence is greatest there during the time of max diurnal instability. We will again have to watch for minor flooding with heavy rain rates possible into the evening as the front finally moves through. ...Weekend Mostly Dry with Rising Heights/Temperatures... There could be warm advection showers developing Saturday night into Sunday although coverage could be low given the dry moisture profiles. Overall, dry with a warming trend this weekend as a strong NE pacific trough/upper low digs in over the Rockies, building an upstream ridge/closed upper high downstream across the Midwest with temperatures climbing by to the mid/upper 80s Monday and Tuesday before the western CONUS trough moves east with a cold front passage expected for Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 147 PM EDT Thu May 26 2022 Rain and thunderstorms moving up from the south into Lower Michigan will bring areas of MVFR and isolated IFR conditions this afternoon and evening, with the greatest chance across southeast Lower Michigan. Generally MVFR conditions overnight with IFR becoming widespread by 12Z then a gradual improving trend from northwest to southeast across Lower Michigan as a cold front moves through. && .MARINE... Issued at 235 PM EDT Thu May 26 2022 Winds and waves will increase again this evening and a Small Craft Advisory will be in effect from late tonight into Friday night. Conditions will improve on Saturday but south winds will reach 25 knots on Sunday with waves building to 3 to 5 feet continuing into Memorial Day. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && DISCUSSION...Ostuno AVIATION...Ostuno MARINE...Ostuno
Hazardous weather outlook, May 26, 4:51 AM EDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 451 AM EDT Thu May 26 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 451 AM EDT Thu May 26 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There will be a chance of a few thunderstorms through the mid evening hours tonight. The best chance of a few stronger to severe storms will be from mid afternoon to early evening along and south of I-96. The main threats with the storms will be some damaging winds, large hail, and heavy downpours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a small chance of a few storms Saturday night. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ844>849-270900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 451 AM EDT Thu May 26 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to Small Craft today north of South Haven. Some fog will reduce visibilities this morning. Thunderstorms will be possible today. The threat of severe storms over the lake is low. The main threats will be some wind gusts over 35 knots, and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds and waves will increase on Friday, producing hazardous conditions for Small Craft. There is a small chance of a few storms Saturday night. Severe weather is not expected at this time. Winds and waves will create hazardous conditions out on the lake on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:51 PM EDT | Special Weather Statement | GRR | Van Buren | 39 min |
| May 25, 9:22 PM EDT | Special Weather Statement | GRR | Jackson | 53 min |
| May 26, 3:16 PM EDT | Small Craft Advisory | GRR | 35 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.